Advanced Search
MyIDEAS: Login to save this paper or follow this series

Equivalent Results in MinimaxTheory


Author Info

  • J.B.G. Frenk

    (Econometric Institute, Faculty of Economics, Erasmus University Rotterdam, and Tinbergen Institute)

  • G. Kassay

    (Department of Mathematics, Babes Bolyai University, Cluj)

  • J. Kolumb�n

    (Department of Mathematics, Babes Bolyai University, Cluj)

Registered author(s):


    In this paper we review known minimax results with applications in game theory and showthat these results are easy consequences of the first minimax result for a two person zero sumgame with finite strategy sets published by von Neumann in 1928. Among these results are thewell known minimax theorems of Wald, Ville and Kneser and their generalizations due to Kakutani,Ky-Fan. Konig. Neumann and Gwinner-Oettli. Actually it is shown that these results form anequivalent chain and this chain includes the strong separation result in finite dimensional spacesbetween two disjoint closed convex sets of which one is compact. To show these implicationsthe authors only use simple properties of compact sets and the well-known Weierstrass Lebesgue lemma.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: no

    Bibliographic Info

    Paper provided by Tinbergen Institute in its series Tinbergen Institute Discussion Papers with number 02-009/4.

    as in new window
    Date of creation: 06 Feb 2002
    Date of revision:
    Handle: RePEc:dgr:uvatin:20020009

    Contact details of provider:
    Web page:

    Related research


    This paper has been announced in the following NEP Reports:


    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Friedman, Craig & Sandow, Sven, 2006. "Utility-based performance measures for regression models," Journal of Banking & Finance, Elsevier, vol. 30(2), pages 541-560, February.
    2. Frenk, J.B.G. & Kas, P. & Kassay, G., 2004. "On linear programming duality and necessary and sufficient conditions in minimax theory," Econometric Institute Research Papers EI 2004-14, Erasmus University Rotterdam, Erasmus School of Economics (ESE), Econometric Institute.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:dgr:uvatin:20020009. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Antoine Maartens (+31 626 - 160 892)).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.